Mr. X., a 63-year-old white man, was admitted for ST elevation MI. He was in his normal state of health until 6 hours before admission, when he developed substernal chest pain (SSCP) with radiation to his left arm.

A 62-year-old female is admitted to the general medical unit upon recommendation from her oncologist because of "low blood counts."
November 13, 2019
Topic 4: Addiction Screening and Assessment Tools Chart
November 13, 2019

Mr. X., a 63-year-old white man, was admitted for ST elevation MI. He was in his normal state of health until 6 hours before admission, when he developed substernal chest pain (SSCP) with radiation to his left arm.

Mr. X., a 63-year-old white man, was admitted for ST elevation MI. He was in his normal state of health until 6 hours before admission, when he developed substernal chest pain (SSCP) with radiation to his left arm. Pain was accompanied by mild diaphoresis. After self-administering antacids without relief, he asked his wife to take him to the emergency department (ED). In the ED, he was found to be anxious and diaphoretic, and he complained of dyspnea and 9/10 SSCP. Initial vital signs were as follows: temperature 37.5°C, BP 90/60, pulse 105, respiratory rate 24, peripheral capillary oxygen saturation 92% on 4 L nasal cannula. The physical exam was significant for an elevated jugular venous pressure and pulmonary crackles halfway up bilaterally. Mr. X. did not have any peripheral edema. His past medical history included hypertension for 22 years with variable control, hyperlipidemia, CKD (baseline serum creatinine of 1.8 mg/dL), and type II diabetes mellitus for 15 years. Initial labs in the ED were notable for a serum creatinine of 1.9 mg/dL, an elevated troponin, and 2+ protein on urinalysis. EKG revealed 3 mm ST elevation in leads II and AVF. Chest x-ray revealed moderate pulmonary artery prominence. Home medications include aspirin 81 mg QD, Lisinopril 20 mg QD, Lantus 15 units QHS, Lasix 20 mg, and atorvastatin 20 mg QHS. Aside from supplemental oxygen, Mr. X received aspirin 325 mg and nitroglycerin SL 0.4 mg in the ED. Post SL nitroglycerin, his chest pain remained unchanged and his BP decreased to 85/50; HR 110. The patient was evaluated by the cardiology department and emergently taken to the catheterization laboratory; coronary angiography revealed a 95% stenotic lesion in the mid-right coronary artery. The remaining arteries showed no flow limiting. The patient underwent percutaneous transluminal angioplasty and placement of a bare metal stent. He received 175 mL of IV contrast dye. Following the procedure, the patient started on Plavix, SSI, beta-blocker therapy, and continued on daily aspirin. On postprocedure day 1, the patient was feeling well and chest pain free. BP was 140/85, HR 70, SPO2 95% on RA. Urine output was 1,100 mL and serum creatinine was 1.8 mg/dL. On postprocedure day 2, urine output had decreased to 600 mL. Serum creatinine was 1.9 mg/dL. By postprocedure day 3, the patient was oliguric with a total urine output of 200 mL and required 4 L nasal cannula supplemental oxygen to maintain SPO2 over 92%. Serum creatinine was 2.7 mg/dL. Chest x-ray revealed pulmonary edema and retained contrast could be seen in the visible portion of the kidneys. 1. What information supports the diagnosis of AKI in Mr. X. versus progression of his CKD? 2. What makes Mr. X. at risk for contrast-induced nephropathy? 3. In caring for Mr. X., what fluid and electrolyte and acid–base alterations may be anticipated?

 

"Is this question part of your assignment? We Can Help!"

WhatsApp chat